Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 69, NWS Quad Cities, IA

June 4, 2011Clark County, Missouri; Lee County, Van Buren County, Iowa; Hancock County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 4, 2011, 5:14 PM CDT for Clark County, Missouri; Lee County, Van Buren County, Iowa; Hancock County, Illinois. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2011, 5:14 PM CDT (22:14 UTC)
Expired
Jun 4, 2011, 6:15 PM CDT
In force
61 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lee County, IA, Van Buren County, IA, Hancock County, IL, Clark County, MO

The radar

The Quad Cities radar (KDVN), 147 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 5:40 PM CDTHAIL 15 Ssw New Boston, IANICKEL TO QUARTER SIZE. WINDS 30 TO 40 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 4:53 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2541 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-128 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WUUS53 KDVN 042214
SVRDVN
IAC111-177-ILC067-MOC045-042315-
/O.NEW.KDVN.SV.W.0069.110604T2214Z-110604T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 PM CDT SAT JUN 4 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN NORTHEAST MISSOURI...
  SOUTHERN LEE COUNTY IN SOUTHEAST IOWA...
  SOUTHEASTERN VAN BUREN COUNTY IN SOUTHEAST IOWA...
  HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 615 PM CDT.

* AT 513 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  APPROXIMATELY 6 MILES SOUTHWEST OF CROTON...OR 7 MILES NORTH OF
  KAHOKA...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
  FRANCISVILLE...WAYLAND...NEW BOSTON...MONTROSE...ALEXANDRIA...
  NAUVOO...WARSAW...KEOKUK...HAMILTON...ADRIAN...FERRIS...CARTHAGE...
  BURNSIDE...WEST POINT AND BOWEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4048 9091 4019 9102 4029 9149 4045 9193
      4065 9186
TIME...MOT...LOC 2214Z 285DEG 30KT 4052 9175
WIND...HAIL 60MPH 1.00IN

$$

LE
2 follow-up statements
852 
WWUS53 KDVN 042242
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
542 PM CDT SAT JUN 4 2011

IAC177-042251-
/O.CAN.KDVN.SV.W.0069.000000T0000Z-110604T2315Z/
VAN BUREN IA-
542 PM CDT SAT JUN 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VAN BUREN COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER 
HAS MOVED SOUTHEAST OUT OF THE WARNED AREA. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4038 9173 4059 9162 4048 9091 4019 9102
      4029 9149
TIME...MOT...LOC 2241Z 285DEG 30KT 4047 9149

$$

IAC111-ILC067-MOC045-042315-
/O.CON.KDVN.SV.W.0069.000000T0000Z-110604T2315Z/
LEE IA-HANCOCK IL-CLARK MO-
542 PM CDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL CLARK...HANCOCK AND SOUTH CENTRAL LEE COUNTIES...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR FROST ISLAND CONSERVATION AREA...OR 7 MILES
NORTHWEST OF KEOKUK...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUMMITVILLE...MOOAR...MONTROSE...KEOKUK AIRPORT...BLUFF PARK...
ALEXANDRIA...NAUVOO...NAUVOO STATE PARK...GALLAND...WARSAW...
SANDUSKY...HAMILTON...SUTTER...ELVASTON...FERRIS...BASCO...
CARTHAGE...BURNSIDE...WEST POINT...WEBSTER...FOUNTAIN GREEN...
DENVER...BOWEN AND BENTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4038 9173 4059 9162 4048 9091 4019 9102
      4029 9149
TIME...MOT...LOC 2241Z 285DEG 30KT 4047 9149
WIND...HAIL 60MPH 1.00IN

$$

LE
011 
WWUS53 KDVN 042309
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
609 PM CDT SAT JUN 4 2011

IAC111-ILC067-MOC045-042319-
/O.EXP.KDVN.SV.W.0069.000000T0000Z-110604T2315Z/
LEE IA-HANCOCK IL-CLARK MO-
609 PM CDT SAT JUN 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLARK...HANCOCK
AND SOUTH CENTRAL LEE COUNTIES WILL EXPIRE AT 615 PM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

PLEASE REPORT ANY LARGE HAIL OR DAMAGING WINDS TO LOCAL LAW 
ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4038 9173 4059 9162 4048 9091 4019 9102
      4029 9149
TIME...MOT...LOC 2309Z 285DEG 30KT 4041 9119

$$

LE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:35 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 4, 3:35 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 PM CDT SAT JUN 4 2011

.SYNOPSIS...
A COLD FRONT IS SLOWLY SAGGING SOUTH ACROSS THE FORECAST AREA TODAY.
HOWEVER...IT IS LACKING A LOT OF INGREDIENTS FOR SIGNIFICANT WEATHER
ALONG ITS LENGTH.  THE FRONT HAS NOW PROGRESSED TO ABOUT A KOTM...
SOUTH OF KCWI...TO SOUTH OF KRFD LINE.  SHOWERS AND A FEW RUMBLES OF
THUNDER ARE CURRENTLY ACCOMPANYING THIS COLD FRONT...BUT NOT
ESPECIALLY WIDESPREAD...NOR VERY FAR AWAY FROM THE FRONT.  SOUTH OF
THE FRONT CAPE VALUES ARE AN IMPRESSIVE 3000-4000...AND CONVECTIVE
INHIBITION IS WEAKENING...BUT THE SHEAR IS NOT VERY IMPRESSIVE.
THUS...THE MAIN THREAT FOR TODAY IS FOR DAMAGING WINDS.  HAIL IS ALSO
A POSSIBILITY...BUT MAINLY MARGINAL SEVERE OR SMALLER AS THE WET BULB
ZERO HEIGHT IS RATHER HIGH.  A SURFACE LOW IS DEVELOPING OUT OVER
EASTERN COLORADO...AND THE FRONT IS LITTLE MORE THAN A TROUGH AXIS
WHERE IT IS MOVING THROUGH OUR AREA.  IT CURVES NORTHEAST UP INTO
MICHIGAN...THINGS LOOK MORE INTERESTING. ALOFT...MORE DYNAMICS ARE
FOCUSED MUCH FARTHER NORTHEAST ALONG THE FRONT WHERE IT IS ALIGNED
WITH THE 850MB MOISTURE AND THERMAL AXIS OVER MICHIGAN.  THUS...THIS
AFTERNOON THE MAIN THUNDERSTORM CHANCES ARE ACROSS THE SOUTH-
SOUTHEAST HALF OF THE AREA...WITH A SLIGHT RISK OF SEVERE STORMS IF
MORE VIGOROUS SURFACE BASED STORMS CAN FORM.    ..LE..

&&

.DISCUSSION...
TONIGHT AND SUNDAY...LATEST RUN SHORT RANGE/HIRES MODELS SUPPORT
THE CURRENT TRENDS AND WARRANT HIGH CHC POPS IN LINGERING HIGHER
SBCAPE AXIS AND FRONTAL VCNTY ACRS THE SOUTHERN THIRD OF THE DVN
CWA THROUGH 02Z THIS EVENING. AS THE MAIN SVR THREAT CONTINUES TO
MIGRATE SOUTH AND EAST OF THE DVN CWA...SUPPOSE STILL AN ISOLATED
CHANCE FOR A SVR HAILER OR WIND DOWNBURST/SMALL BOW TYPE FEATURE
IN THE FAR SOUTHERN CWA FROM 22Z-02Z. LINGERING HIGHER BASED ELEVATED
POST-FRONTAL SHOWERS AND POSSIBLY A THUNDERSTORM WILL CONTINUE
FURTHER NORTH THOUGH 04Z OR 05Z UNTIL LIFT FROM RIDGE-RIDING VORT
PASSES AND RIGHT ENTRANCE LIFT OFF MN/NW GRT LKS H25 MB JET STREAK
SUBSIDES. THEN MCS GENERATING TOOLS INCLUDING CONVERGENT LLJ AXIS
SUGGEST LATE NIGHT CONVECTION TO FIRE IN SOUTHWEST AND CENTRAL IA
AFTER 06Z...WITH RESULTANT MCS BLEEDING INTO THE SOUTHWEST THIRD TO
HALF OF THE DVN CWA LATE TONIGHT AND INTO SUNDAY MORNING. LOW CHANCE
FOR AN ELEVATED SVR HAILER WITH THIS INCOMING LATE NIGHT/EARLY
MORNING ACTIVITY...BUT MORE RAINFALL POSSIBLY OF OVER A HALF INCH OR
MORE FOR THE SOUTHWESTERN CWA. FOR SUNDAY...MUCH WILL DEPEND ON
MORNING MCS REMNANTS AND LINGERING COOL POOLS FOR WARM UP POTENTIAL
AND RE-FUELING CAPES. WILL GO WITH LOWER 80S FOR ALMOST THE ENTIRE
CWA AS A HAPPY MEDIUM...BUT IF DEBRIS CLEARS OUT QUICKER THERE WILL
BE UPPER 80S OR A 90. IF DEBRIS LINGERS LONGER...SOME AREAS MAY NOT
ESCAPE THE 70S. INTERESTING THAT THE 00Z RUN ECMWF IS MAINLY DRY
AFTER THE DEBRIS CLEARS FOR SUNDAY AFTERNOON AND NIGHT...BIT WITH THE
QUASI-STATIONARY BOUNDARY UNDULATING AND TRYING TO RETREAT NORTH
UNDER SOUTHERN PERIPHERY OF SOUTHERN PLAINS/LOW-MID MS RVR VALLEY
UPPER RIDGE THIS FEATURE PRONE TO ANY LIFT OFF A RIDGE RIDING VORT
EVEN A WEAK ONE. THUS WILL MAINTAIN CHC POPS SUNDAY AFTERNOON AND AT
LEAST SLIGHT CHC POPS FOR SUNDAY NIGHT.

MONDAY AND TUESDAY...LATEST RUN MODELS SUGGEST BEST ORGANIZED MCS
SUPPORT WILL SHIFT NORTH THIS PERIOD ACRS THE DAKOTAS...THROUGH WI
AND THE GRT LKS WHILE THE LOCAL AREA BECOMES MORE IN THE GRIP OF RE-
BUILDING WARM SECTOR. BUT CAN NOT LET THE GUARD DOWN ON THE SOUTHERN
PERIPHERY OF THE UPPER RIDGE AXIS/RING OF FIRE ALTHOUGH MOST NEW
MODEL RUNS SHARPEN THIS FEATURE/UPPER RIDGE ACRS MO...IA AND INTO
SOUTHERN MN THIS PERIOD. ANY POTENTIAL OUTFLOW OUT OF SUNDAY NIGHT
INTO MONDAY...OR THE MAIN QUASI-STATIONARY BOUNDARY OR WARM FRONT
CAN/T MAKE IT NORTH OF THE CWA ON MONDAY SUGGESTS THE CONTINUING NEED
FOR AT LEAST LOW CHC POPS. TUESDAY AND TUESDAY NIGHT MAY BE THE ONLY
CWA-WIDE TOTALLY DRY PERIOD OF THE UPCOMING WEEK. IN FULL BLOWN
WARM SECTOR...HIGHS ON TUE MAY SURGE UP INTO THE LOW TO MID 90S WITH
POTENTIAL HEAT ADVISORY CRITERIA BEING MET IF DPTS DON/T MIX DOWN TOO
MUCH AND CAN MAINTAIN IN THE 70S.

WEDNESDAY THROUGH NEXT SATURDAY...LATEST MEDIUM RANGE MODEL TRENDS
SUGGEST LARGE PIECE OF UPPER WAVE ENERGY TO TRY AND FORCE AN
ASSOCIATED FRONTAL BOUNDARY THROUGH THE CWA EITHER LATE WED OR WED
NIGHT FOR A POTENTIALLY SIGNIFICANT MCS GENERATING WINDOW. MODERATE
TO HIGH CHC POPS ADVERTISED FOR NOW AS THIS FEATURE ENCOUNTERS A
HIGH CAPE AIRMASS...BUT EXTENT OF FORCING STILL AT QUESTION. POST-
FRONTAL RIDGE WILL TRY TO OVERTAKE THE UPPER MIDWEST...WHILE THE SFC
BOUNDARY STALLS FROM WEST-TO-EAST AND ONCE AGAIN BECOMES QUASI-
STATIONARY UNDER WESTERLIES OF FLATTENED UPPER RIDGE AXIS ON THU.
SOME OVERRUNNING SHOWERS MAY AFFECT THE SOUTHERN CWA...WHILE A
NORTHEAST LK EFFECT FETCH KEEPS THE CWA MUCH COOLER IN THE 70S TO
LOWER 80S FOR THU HIGHS. LONGER RANGE SIGNALS SUGGEST THE SFC RIDGE
TO ESTABLISH ACRS THE WESTERN GRT LKS AT THE END OF THE WEEK AND
INTO THE WEEKEND. RE-INVIGORATED SOUTHERN PLAINS CYCLOGENESIS AND
GRT BSN TROFFINESS WILL EFFECTIVELY PUT THE SQUEEZE PLAY ON BETWEEN
THESE TWO SYSTEMS FROM THE CENTRAL PLAINS...ACRS TO THE SOUTHERN GRT
LKS AND NORTHERN OH RVR VALLEY. THIS MAY OPEN THE LOCAL FCST AREA
TO WAVES OF ELEVATED PRECIP SHIELDS OR MCS/S FROM FRI INTO SATURDAY.
IF THIS PATTERN PANS OUT...BEING ON THE NORTH SIDE OF THE BOUNDARY
WILL PUT A BIG DAMPER ON HIGH TEMP POTENTIAL WITH HIGHS PROBABLY
BEING HELD DOWN IN THE 70S OR EVEN IN THE 60S ON FRI/SAT IN MUCH OF
THE DVN CWA.     ..12..

&&

.AVIATION...
VFR CONDITIONS CONTINUE THROUGH THE TAF TIME FRAME. COLD FRONT STILL
TO AFFECT KMLI AND KBRL THIS AFTERNOON...AND HAVE KEPT VCTS WITH CB
CLOUD GROUPS THROUGH APPROXIMATELY 00Z THIS EVENING...AFTER WHICH WE
SHOULD HAVE A LULL.  IF A THUNDERSTORM DOES AFFECT A TAF SITE...CIGS
AND VSBYS SHOULD BE MVFR...THOUGH LOCAL IFR CIGS POSSIBLE.  STRONG
WINDS POSSIBLE WITH STRONGEST STORMS.  WINDS TO REMAIN LESS THAN 10
KTS...SOUTH WEST ON THE SOUTH SIDE OF THE FRONT...AND NORTHEAST ON
THE NORTH SIDE.  THINGS TO REMAIN QUIET UNTIL AFTER 10Z...WHEN MORE
SHOWERS AND THUNDERSTORMS TO MOVE ACROSS THE AREA THROUGH 15-18Z.
CIGS AND VSBYS MAY DROP INTO MVFR WITH TSTMS...BUT HAVE LEFT ONLY
VCTS FOR NOW AS TIMING IS UNCERTAIN.   ..LE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

LE/12
Hazardous weather outlook, Jun 4, 4:31 AM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
431 AM CDT SAT JUN 4 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-050945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
431 AM CDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL BE MOVING INTO A VERY WARM AND UNSTABLE AIRMASS
TODAY. MODERATE SHEAR AND MID LEVEL WINDS INCREASING TO 35 TO 40
KNOTS WILL FAVOR MULTICELL STORMS. SCATTERED THUNDERSTORMS SHOULD
DEVELOP NORTH OF HIGHWAY 30 LATE THIS MORNING OR EARLY THIS AFTERNOON.
THEN AS THE AFTERNOON PROGRESSES STORMS SHOULD FORM INTO ONE OR
TWO LINES AS THE FRONT SAGS SLOWLY SOUTHEAST ACROSS THE OUTLOOK
AREA. THE ENTIRE OUTLOOK AREA IS IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TODAY AND TONIGHT.

DAMAGING WINDS OF 60 MPH OR GREATER AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN THREATS. TORRENTIAL RAINS MAY CAUSE
LOCALIZED FLASH FLOODING. FREEZING LEVELS ARE QUITE HIGH SO THE
THREAT OF LARGE HAIL IS LOW.

THE FRONT WILL STALL ALONG THE MISSOURI AND IOWA BORDER TONIGHT.
STRENGTHENING LOW LEVEL JET AND WARM ADVECTION WILL TRIGGER MORE
THUNDERSTORMS IN PORTIONS OF THE OUTLOOK AREA OVERNIGHT. HEAVY
RAINFALL AND HAIL ARE POSSIBLE IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLY SUNDAY THROUGH MONDAY
NIGHT...WITH THE MAIN THREAT OF HEAVY RAIN. IF THE STORMS BECOME
ORGANIZED INTO A COMPLEX...DAMAGING WINDS MAY BE POSSIBLE AS WELL.
THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR
SEVERE THUNDERSTORMS ALONG AND SOUTH INTERSTATE 80 SUNDAY AND
SUNDAY NIGHT. AFTER HOT WEATHER TUESDAY AND WEDNESDAY...THE THREAT
FOR MORE SHOWERS AND THUNDERSTORMS RETURNS FOR WEDNESDAY NIGHT
THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE THE THREAT FOR THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MAINLY THIS AFTERNOON AND
EVENING.

HAASE/ERVIN

In the hours before

Local storm report, Jun 4, 5:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 PM CDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     5 N GRANGER             40.54N 91.96W
06/04/2011  E60.00 MPH       SCOTLAND           MO   TRAINED SPOTTER

0505 PM     HAIL             5 N GRANGER             40.54N 91.96W
06/04/2011  E0.25 INCH       SCOTLAND           MO   TRAINED SPOTTER

&&

TAS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:20 PM CDTSevere Thunderstorm WarningDVNClark, Scotland55 min
Jun 4, 5:39 PM CDTSevere Thunderstorm WarningDVNHancock21 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.